Hi, Im new to topamax and started it today I am aware that a common symptom is weight loss. From what I understand the weight loss is caused by lack of appitite so that makes sense of course you would lose weight if you are eating heaps less but a lot of other reviews say that they haven't changed the way they eat and still lose weight how is this possible? I don't really understand how to medication can help with weight loss. Should I be on a healthy diet as well whilst I'm on the topamax or sticking to my normal diet is fine? Sorry for so many questions. Thanks in advance :)
First, eating less can actually cause weight gain, or, stop weight loss as the human body machinery goes into starvation mode when not fed, thus slowing metabolism and burning less fat, no true for all, but for many.
Same goes for water, the less you drink, the more your body will retain, a huge issue for those trying to lose weight. Water is also essential for every cell in the body regardless of weight gain or loss.
As far as your diet, it's highly advised to consult at least once with a certified nutritionist, and/or do your own online research, but the one-on-one is the best source of information as to what, when and how you should eat. It makes a major difference in how you feel and how your body assimilates everything you put in it.
Normal diet? Worthy studies on Gluten, Sugar (in all its forms), artificial sweeteners, dairy, soy, etc., will open your eyes to many new facts about our bodies and how they react to these things.
Hi I took topamax for quite awhile. For me it worked well. However I was getting kidney stones and they stopped it. For me I did lose some weight during that time. I don't have a great diet but I do try to eat right and go to the gym. Also I had some trouble with speech when they had me on higher doses. I hope this helps and good luck
I also just started on topamax. I'm only on 25mg at night. I wanted to know also what is the key to your weight loss? Did you continue to eat the same and do all your regular day to day routines? Did you start exercising and eating healthy everyday? Also how long did it take to start losing weight after your 1st dose? I'm also aware of the side effects, but who don't want to lose some weight if possible while treating a medical condition?
I have been on Topamax since May of 2014. That combined with healthy eating, and exercise I have lost 45 pounds. In addition to the pounds I have lost many inches, gone down in clothes sizes etc. I feel great! It is worth it to stick with it :) I worked with a nutritionist to make lifestyle changes I could stick with vs drastic diets that I would quickly abandon. I use My Fitness Pal to monitor calories and nutrition. My major change was drinking water-lots of it. I walk every day for exercise, or do yoga or Zumba. Im not a gym person. I believe the Topamax has helped, but I think it is important for you to make changes as well
I'm on 400mg. It took me getting on 200mg to get rid of the "pins and needles" feeling. That drove me crazy. Between November and now I've lost 55 lbs. My sister lost 40lbs on this medicine and her ex lost 60lbs. None of us changed our diets. Me personally I live on Mt. Dew. As far as kidney stones go I know they warn that they can be a side effect. I get them at least once a year no matter what and they always need surgery. I honestly wouldn't be able to say if this medicine has made them worse or not. I would definitely say with the higher doses most people lose weight but not all. I had a friend that gained weight while taking it. If anyone has any other questions feel free to ask.
I've been on it, this is now my third week. My dose is increased by 25 mg weekly. So I just started 75 mg. I have already lost 7 lbs. It has taken away my cravings for sweets and I no longer have a desire to snack. I do eat less because I feel that my body doesnt require as much. Even if I do not feel hungry, I will still eat my meals. I drinks bottles upon bottles of water. It does take time, i was discouraged at the beginning when I lost a couple pounds then gained them right back. But as soon as my does increased that weight disappeared. Good luck.
I was on topamax about 10 years ago n lost 45 to 50 lbs., for migraines the weight loss was a nice side affect, my Dr., put me back on the generic about 2 months ago I lost 7 lbs in 9 days , but was not able to take them was making me sick , so my Dr.,ordered me the brand topamax, been on them since sept. 22 ,2017 n only lost 2 lbs.,today is Oct. 12th and unlike before I have a lot of weight to loose , I'm 202 lbs ,5'2" , I'm taking 100 mg a day 50 mg at night 50 mg morning , not eating much at all don't drink soda , drink diet green tea. getting very down about this , n was on a lower dose when on the generic, won't give up , will continue maybe slow to work ,I hope
I’ve been on toprimate (Topamax) 50 mgs for a little over a month and a half 50 mg at night and 50 mg in the morning, I’ve been shedding pounds like crazy, I’m on it for migraines however. And I recently went through other physical problems (in August I had a MC) so my body has been an endless flow of changes, but I’ve lost literally 23-26 pounds in that time frame. I seem to be loosing 2-5 pounds a week. It depends on the person, you have to change your eating habits and add in some exercise like you would with any diet. That’s what I’ve (tried) to do. And it’s been working for me. Fingers crossed for you love, I’m praying to be in a bikini by summer and that far fetched lol
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Apr 2015 • 4 answers
Posted 20 Apr 2015 • 3 answers
Posted 16 Sep 2015 • 1 answer
Posted 22 Dec 2015 • 1 answer
Posted 1 Aug 2017 • 1 answer